How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Adi Your Own Question
Dr Adi
Dr Adi, Professor
Category: Endocrinology
Satisfied Customers: 437
Experience:  Director of the Pediatric Diabetes Clinics at UCSF.
56602461
Type Your Endocrinology Question Here...
Dr Adi is online now
A new question is answered every 9 seconds

My dad is 78 and has had diabetes 20 years. The Dr. put m on

Customer Question

Hello. My dad is 78 and has had diabetes for over 20 years. The Dr. put him on Invokana about 6 months ago.. This was added to his insulin. Long story short, he ended up in the hospital for a week after going into hypoglycemic shock.
They took him off all drugs. Then he started victoza. His numbers rose so they added the Invokana again. His numbers rose, so they added 15 units of insulin.. His numbers are still not regular. Last night it was over 300. This morning 225. He is acting strange; staring off, voice seems higher sometimes, his speech is slower and he is sleeping more then usual, he is not himself.
Should he mix the Invokata with insulin?
Are these symptoms something we should worry about?
The Dr. Says it just takes time to regulate things.
What are your reconendations??
Submitted: 11 months ago.
Category: Endocrinology
Expert:  Dr Adi replied 11 months ago.

Hi there,

I am concerned that your father's new symptoms may be a result from the effect of the initial hypoglycemia on the brain. I suggest getting a neurologist to evaluate him and possibly getting a brain MRI.

Customer: replied 11 months ago.
Thank you. We will definitely ask to see a neurologist. In the meantime, we are taking him to the primary care Dr. Today. Is there anything else we should ask for? Or do for him?
Expert:  Dr Adi replied 11 months ago.

Nothing in particular, but you can consider increasing the insulin dose if he is still running high.